Alert archive / Arkansas / Flash Flood Warnings in 2024
Flash Flood Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 25, 2024, 5:00 PM CDT for Chicot County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2024, 5:00 PM CDT (22:00 UTC)
- Expired
- Mar 25, 2024, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Chicot County, AR
The radar
The Little Rock radar (KLZK), 171 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589
WGUS54 KJAN 252200
FFWJAN
ARC017-260000-
/O.NEW.KJAN.FF.W.0023.240325T2200Z-240326T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
500 PM CDT Mon Mar 25 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northwestern Chicot County in southeastern Arkansas...
* Until 700 PM CDT.
* At 500 PM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 0.5 and 1.5
inches of rain have fallen. Additional rainfall amounts up to 1
inch are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dermott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3340 9146 3356 9145 3356 9135 3353 9135
3353 9133 3353 9132 3352 9132 3352 9130
3340 9130
FLASH FLOOD...OBSERVED
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 4:56 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 25, 4:56 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
456 PM CDT Mon Mar 25 2024
...New DISCUSSION...
.DISCUSSION...
Issued at 456 PM CDT Mon Mar 25 2024
Through tonight:
All continues to be on track concerning the near term severe
weather event as a linear convective system evolves over northeast
Louisiana and southeast Arkansas ahead of an approaching
shortwave trough. The warm sector environment in this area is
characterized by extreme wind shear with effective SRH of 500-700
m2/s2, modest instability with ~500 to 1000 j/kg of MLCAPE, and
an influx of mid/upper 60s sfc dewpoints. Expect the strongest
convergence zone and this associated environment to shift east
through tonight across central/eastern MS, and timing in our
graphic has been updated to reflect a slightly slower trend in the
CAM guidance. An enhanced risk for mesovortices producing damaging
wind gusts/tornadoes continues to be the primary concern in the
messaging, and the extreme shear will promote the potential for a
few strong tornadoes as well. In addition, we are also maintaining
the wind advisory through the evening along with a hazard graphic
for localized flash flooding. /EC/
Tuesday through Sunday: Following the early week system, a dry and
cool airmass will persist through mid week. The airmass will
modify as a ridge builds over the central CONUS late this week
into the weekend, but we should maintain rain-free weather. /EC/
&&
.AVIATION...
(18Z TAFS)
Issued at 117 PM CDT Mon Mar 25 2024
Strong southerly flow will bring reduced ceilings, and will fuel a
squall line that will track across the area from west to east late
this afternoon through the evening and into the overnight. Expect
strong gradient winds, the potential for +TSRA, and MVFR category
ceilings to be the primary concerns this forecast period until
the squall line passes. VFR conditions will return from west to
east late tonight and Tuesday morning. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 57 72 45 66 / 100 10 0 0
Meridian 57 77 47 69 / 100 40 0 0
Vicksburg 53 69 43 64 / 100 0 0 0
Hattiesburg 59 79 49 73 / 90 30 0 0
Natchez 54 71 45 66 / 90 0 0 0
Greenville 53 65 42 61 / 100 0 0 0
Greenwood 55 68 42 64 / 100 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 1 AM CDT Tuesday for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 1 AM CDT Tuesday for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 1 AM CDT Tuesday for ARZ074-075.
&&
ECIn the hours before
Special weather statement, Mar 25, 2:57 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
257 PM CDT Mon Mar 25 2024
ARZ075-MSZ018-019-034-035-252100-
Chicot AR-Washington MS-Humphreys MS-Sunflower MS-Bolivar MS-
257 PM CDT Mon Mar 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHICOT...
SUNFLOWER...WASHINGTON...NORTHWESTERN HUMPHREYS AND SOUTHEASTERN
BOLIVAR COUNTIES THROUGH 400 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hollandale, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Arcola, Darlove, and Estill around 300 PM CDT.
Tribbett around 305 PM CDT.
Indianola, Inverness, and Isola around 310 PM CDT.
Holly Ridge around 315 PM CDT.
Moorhead around 320 PM CDT.
Sunflower around 325 PM CDT.
Blaine around 330 PM CDT.
Doddsville around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Arkansas.
&&
LAT...LON 3368 9045 3342 9045 3310 9068 3310 9091
3302 9092 3316 9122 3380 9091
TIME...MOT...LOC 1956Z 220DEG 42KT 3318 9084
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBNearby
Flash Flood Warnings in Arkansas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.